MAUDE Adverse Event Report: CORDIS US. CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US. CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 48008004S
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/10/2024
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, the 8mm 4cm saber percutaneous transluminal angioplasty (pta) was flushed as per the instructions for use (ifu).After that, it was used at the lesion.However, there was discomfort in the wire l umen, which eventually led to snap apart.The snap part was safely retrieved.This was a shunt pta case.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the 8mm 4cm saber percutaneous transluminal angioplasty (pta) was flushed as per the instructions for use (ifu).After that, it was used at the lesion.However, there was discomfort in the wire lumen, which eventually led to snap apart.The snap part was safely retrieved.This was a shunt pta case.Additional information was requested; however, the information was not obtained after multiple attempts.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
As reported, the 8mm 4cm saber percutaneous transluminal angioplasty (pta) was flushed as per the instructions for use (ifu).After that, it was used at the lesion.However, there was discomfort in the wire lumen, which eventually led to snap apart.The snap part was safely retrieved.This was a shunt pta case.Additional information was requested; however, the information was not obtained after multiple attempts.The device was returned for evaluation.A non-sterile ¿saber 8mm4cm 90¿ was received coiled inside a clear plastic bag.The device was unpacked for product evaluation.Upon thorough inspection, it was observed that the distal tip had a separated condition.The separated piece was not returned for analysis.The balloon was received deflated, and no other outstanding details were observed.The distal tip area was inspected using a vision system to obtain a magnified image.The side view of the separation revealed an angular, clean cut consistent with the manufacturing process.The distal tip and the inner lumen were properly fused.The edge of the fused distal tip showed an irregular torn pattern with elongations.These elongations and the irregular torn pattern are commonly associated with separations caused by material tensile overload.It is assumed that the distal tip material was subjected to sudden excessive tension that exceeded the material¿s yield strength, leading to the separation.The reported ¿distal tip separated¿ was confirmed as a separated condition can be noted on the returned device.Using a vision system, the separated edge shows evidence of elongations and irregular torn pattern suggesting the tip may have been induced to forces that exceeded it material yield strength prior to the separation.Since the tip was not returned for analysis, it is difficult to draw a clinical conclusion between the device and the event reported.Resistance with the piece of the tip that separated, and the wire may have occurred.Therefore, procedural factors and device handling likely contributed to the events reported; however, the exact causes cannot be conclusively determined.According to the warnings in the safety information in the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.Proper functioning of the catheter depends on its integrity.Care should be used when handling the catheter.Damage may result from kinking, stretching, or forceful wiping of the catheter.Forceful handling can result in catheter separation and the subsequent need to use a snare or other medical interventional techniques to retrieve the pieces.Always verify integrity of the catheter after removal.¿ the information available does not suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
SABER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 
7863138372
MDR Report Key21080884
Report Number3007635982-2025-00002
Device Sequence Number8333807
Product Code LIT
UDI-Device Identifier20705032068908
UDI-Public(01)20705032068908(17)271231(10)82301565
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number48008004S
Device Lot Number82301565
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/30/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer02/07/2025
Initial Report FDA Received Date01/06/2025
Supplement Report FDA Received Date02/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Other;
Patient SexUnknown